Advances in Differential Equations

Stability of cnoidal waves

Jaime Angulo Pava, Jerry L. Bona, and Marcia Scialom

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper is concerned with the stability of periodic travelling-wave solutions of the Korteweg-de Vries equation $$ u_t+uu_x+u_{xxx}=0. $$ Here, $u$ is a real-valued function of the two variables $x,t\in{\mathbb R}$ and subscripts connote partial differentiation. These special solutions were termed cnoidal waves by Korteweg and de Vries. They also appear in earlier work of Boussinesq. It is shown that these solutions are stable to small, periodic perturbations in the context of the initial-value problem. The approach is that of the modern theory of stability of solitary waves, but adapted to the periodic context. The theory has prospects for the study of periodic travelling-wave solutions of other partial differential equations.

Article information

Source
Adv. Differential Equations Volume 11, Number 12 (2006), 1321-1374.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867588

Mathematical Reviews number (MathSciNet)
MR2276856

Zentralblatt MATH identifier
1147.35079

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 35B10: Periodic solutions 35B35: Stability 35Q51: Soliton-like equations [See also 37K40] 37K15: Integration of completely integrable systems by inverse spectral and scattering methods 37K40: Soliton theory, asymptotic behavior of solutions 76B25: Solitary waves [See also 35C11] 76E99: None of the above, but in this section

Citation

Angulo Pava, Jaime; Bona, Jerry L.; Scialom, Marcia. Stability of cnoidal waves. Adv. Differential Equations 11 (2006), no. 12, 1321--1374. https://projecteuclid.org/euclid.ade/1355867588.


Export citation